HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Family & Friends of the Mentally Ill (https://www.healthboards.com/boards/family-friends-mentally-ill/)
-   -   Struggling to cope with boyfriend's schizophrenia, please help (https://www.healthboards.com/boards/family-friends-mentally-ill/673611-struggling-cope-boyfriends-schizophrenia-please-help.html)

dreams in neon 03-13-2009 11:22 AM

Re: Struggling to cope with boyfriend's schizophrenia, please help
 
What meds is he currently taking? Is he taking an antipsychotic? Antipsychotics will help relieve his paranoia and auditory hallucinations.

I'm getting ready to leave for an appointment right now, but I'll check back later for your response.

Apple83 03-13-2009 11:34 AM

Re: Struggling to cope with boyfriend's schizophrenia, please help
 
Hey,

Thanks again, I really appreciate your support. He is (supposed to be) taking Abilify, but hasn't been doing so. That is why this has all happened. Apparently he stopped taking them because he was so happy when we got together and he thought he could manage without them. Now it appears that he has still not started taking them again, since he is getting progressively worse. I'm concerned that he will end up in hospital if this continues. If he were to start taking the medication again soon, roughly how long could it potentially take before he is feeling well again?

I so desperately want to contact him, but don't think he would be in the right frame of mind to talk to me. I want to be there for him, to make sure he's eating and taking care of himself, and to prevent him from feeling so isolated. But I just don't know what the right thing to do is anymore.

Hope all goes well with your appointment.

xxx

Apple83 03-15-2009 09:29 AM

Re: Struggling to cope with boyfriend's schizophrenia, please help
 
Anyone?!

xxx

dreams in neon 03-15-2009 10:18 AM

Re: Struggling to cope with boyfriend's schizophrenia, please help
 
I don't know what else to suggest because if he stops taking his meds, there really isn't alot you can do. It's too bad he couldn't try a different antipsychotic especially if he is bothered by side effects from Abilify.

blondie01928 11-11-2009 03:00 PM

Re: Struggling to cope with boyfriend's schizophrenia, please help
 
hello there i understand what ur dealing with because my boyfriend has some of the issues that you was sayin but mine does'nt yell at me and for me to leave but he does withdraw himself from me and hes quiet and does'nt talk to me and he gets sucidial thoughts and the past 7 weeks has been really rough on us because he has been without his risperdal shot because medicade so we have to get some things straightened out with them.i love him dearly and i dont want to lose him and what we have.alot of times i just try n to touch him n tell him that i love him and even tho he dont want me to touch him i still do just so that he knows that i care but alot of times he takes a nap n he keeps himself in our bedroom n he just stays on the computer.i dont know if that will help you out or not but maybe he needs a diff med risperdal works really well for my boyfriend


All times are GMT -7. The time now is 05:57 PM.